Can 0.5mg Ativan taken every other day for 6 months cause dependence?
I have been taking 0.5mg of ativan about every other day, sometimes 2, 3 days apart for the last six months, but more so every other day. I suffer from anxiety and depression and it is the only thing that has provided some relief. I tried many other meds with no success. Bottom line is I feel so not right as it is I don't think I could even notice it was withdrawal causing the symptoms or not. My main question is at that level and length of use, would there be anything major to worry about stopping altogether? Or does even taking every other day require a small taper every other day?
I haven't fully made the decision to stop taking it. Its the only thing that has helped me. (ive tried at least 15 other meds, this is the first benzo). But I have been through terrible alcohol withdrawals, quit cold turkey, no detox....and I would never want to go through that again with anything.
Well, Ive been taking ativan 1mg for the last 3 months. I reccomend tapering to avoid anything. The fact is, is that ativan has a somewhat short half life, meaning that it doesnt stay in your blood as long. Thats why people get addicted quickly to Xanax. So what i would do is taper off by week, cut it down and before you know it youll be off of it. I just recently got off of mine with barely any w/d. I only had one for like a couple of days, But for you, 6 months is sort of a long time, so that raises a risk of withdrawal since your body is used to getting that in the blood stream. so taper off and youll be fine
I firmly believe the anxiety/depression is from the alcohol. I'm only 24, but drank very heavy for 6 years daily. I kicked a year long, daily coke addiction C/T also and for me that was nothing compared to quitting the booze. About 4 days off alcohol my world flipped upside down, I couldn't even explain what a nightmare it was. I havent had a drink in about 18 months. I've seen many specialists, they say even the length of time and the amount I drank is enough to cause problems...and that it can take several years to feel better! 35 years is long, glad to hear you stopped!!! If you're curious.... I drank on average 12 beers a day, and about 3 days out of the week I would say I drank at least double that.
Yes, it causes dependence at that dose for that long. If you taper, it will be easier. But the question is, are you sure you want to taper? If you tried 15 different drugs and this one is working ... why do you want to stop taking them? Just curious.
well i will tell you i sure did not feel ANYTHING like this before i drank. someone always says theres a reason for drinking/using whatever it may be. and ive thought long and hard about it. i come from a loving family, no childhood trauma, etc.....but i just loved adventure and having a good time. i was diagnosed recently with add so i dont know if that has anything to do with it. but it all started with moving out and going through the party stage, i just took it a little further and always had a higher tolerance to begin with. but anyhow, my gf was about 6 mo. pregnant and decided i had to cut back on the partying. my orignal plan was i would quit for a month and just drink on the weekends. i had no idea that quitting cold turkey can be dangerous. i had no mental symptoms, but like i said about 4 days in i thought i was going to die. from what i described they think i was having "simple partial seizures" couple with severe anxiety attacks. my heart raced out of control all day for at least a month, my bp was very high (even though all the drinking i still had yearly pyshicals and everything was good), it was the worst ever. thats more than you probably wanted to know but thats about how it went. glad im off the booze, but it sure left me with some problems. i was simply dependent on it and when i quit my brain didnt know what to do. i had no idea this could happen to someone my age, i thought that was only for the old alcoholics.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.